People who suffer from common allergies usually go to using anti-allergy medication in order to avoid the symptoms that may follow. But along with using anti-allergy medications, there can be some surprising side effects that may be experienced. Here are some of them.
Low Sex Drive
There are some anti-allergy medications that also have a depressive effect. And because of this, they can affect a person’s sex drive. That is why it is important to consult with your doctor if this becomes a serious problem for you when you take the anti-allergy medication.
Antihistamines have a lesser known side effect that might be quite serious. Such allergy drugs may aid depression or can aggravate an existing illness. Those people who are prone to depression should try to consider this side effect to see if it will worsen their condition. Again, consulting with your doctor on this matter is a must.
When taking antihistamines for your allergy, make sure that you also try to watch for your weight if you have such issues. Another side effect that antihistamines can bring is increased appetite. This medication can stimulate your appetite and may cause you to eat more if you do not seriously watch out what you are eating.
Impaired Smell And Taste
Some ingredients in nasal sprays may cause changes to your sense of taste and smell. If you ever experience that the food you eat does not taste that well this time or if you can’t seem to appreciate that perfume that you just put on, you can blame that prescription nasal spray that you use to treat your allergy.
Serious Health Issues
There are also serious side effects that some anti-allergy medication can bring with them. Using certain steroids to treat that allergy may have an effect on your health. Using strong topical steroid creams for your allergy may increase your chances of developing cataracts, diabetes or osteoporosis. It can also cause a decreased growth rate in children. Using steroid creams for your allergy is something that you should only consider after you have consulted with your doctor.